MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ROTATING HINGE 12MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ROTATING HINGE 12MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Catalog Number 00588005012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Subsequently, between six to eighteen months post-implantation, the rotating hinge post backed out.The patient underwent revision surgery to replace the articular surface and hinge post.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Implantation date occurred in 2021 though exact date is unknown.Concomitant medical products: unknown rotating hinge knee femoral component: catalog#ni, lot#ni; unknown rotating hinge knee tibial tray: catalog#: ni, lot#: ni.Customer has indicated that the product will not be returned to zimmer biomet for evaluation per hospital policy.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: right size f cemented option femoral component: catalog#00588001602, lot#64695386; 15mm diameter 30mm length straight stem extension combined length 75mm: catalog#00598801215, lot#64560563; size 4 precoat cemented tibial component: catalog#00588000400, lot#65069785; all poly patella cemented 35 mm diameter: catalog#42540000035, lot#64995552; unknown stryker cement: catalog#ni, lot#ni, qty#3; unknown stryker cement restrictor: catalog#ni, lot#ni, qty#(b)(4).Additional information provided has prompted a review of the previously reported investigation results.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Subsequently, seven (7) months post-implantation, the patient began to experience instability and underwent revision surgery where it was determined that the femoral hinge post extension disassociated from the articular surface.The polyethylene bearing was exchanged for a larger size and a new hinge post extension was locked into place.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: stability exam revealed instability to valgus stress with mechanical dissociation of the hinge apparatus; hinge post had dissociated from the femoral portion of the hinge and the tibial poly bearing was no longer stabilized.12mm poly was removed and replaced with 14mm poly.New hinge post was tightened manually then locked into place with torque wrench.No intraoperative complications were found.Investigation results concluded that the reported event is attributed to failure of the user to follow instructions.The reported products were reviewed for compatibility and it was determined that the implanted articular surface and femoral component are not compatible.Detailed instructions for properly matching components are provided in the ifu.The device instructions for use states the following: to properly match the components, the femoral and tibial component size must both be reflected on the articular surface label.Mismatching may result in poor surface contact and cause pain, greater wear, implant instability or otherwise reduce implant life.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ROTATING HINGE 12MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15814937
Report Number0001822565-2022-03239
Device Sequence Number5660936
Product Code JWH
UDI-Device Identifier00889024199361
UDI-Public(01)00889024199361(17)250810(10)64649612
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Catalogue Number00588005012
Device Lot Number64649612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer02/08/2023
09/30/2024
04/07/2025
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date02/10/2023
10/24/2024
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale